Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 18, NWS Cheyenne, WY

August 14, 2016

NWS Cheyenne, WY issued this red flag warning at Aug 14, 2016, 2:37 AM MDT. It took effect at Aug 14, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2016, 2:37 AM MDT (08:37 UTC)
In effect from
Aug 14, 2016, 12:00 PM MDT
Expired
Aug 14, 2016, 7:55 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

940 
WWUS85 KCYS 140837
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
237 AM MDT SUN AUG 14 2016

...CRITICAL CONDITIONS LIKELY THIS AFTERNOON THROUGH EARLY
EVENING FOR OUR NORTHERN AND WESTERN AREAS...

.CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THIS AFTERNOON
THROUGH EARLY EVENING FOR FIRE WEATHER ZONES 301...303 AND 308 FOR
LOW HUMIDITIES AND WINDS.

WYZ301-303-308-142000-
/O.UPG.KCYS.FW.A.0015.160814T1800Z-160815T0200Z/
/O.NEW.KCYS.FW.W.0018.160814T1800Z-160815T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-
SHIRLEY MOUNTAINS-LARAMIE VALLEY/SHIRLEY BASIN-
237 AM MDT SUN AUG 14 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...WESTERN PORTIONS OF FIRE WEATHER ZONE 301. FIRE
  WEATHER ZONE 303. FIRE WEATHER ZONE 308.

* WIND...WEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...VERY ISOLATED IN THE AFTERNOON NEAR THE 
  MOUNTAINS.

* HIGHEST THREAT...ACROSS NORTHERN CARBON...WEST-CENTRAL ALBANY
  AND WESTERN CONVERSE COUNTY.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW 
  HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
235 
WWUS85 KCYS 142029
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT SUN AUG 14 2016

...CRITICAL CONDITIONS LIKELY THIS AFTERNOON THROUGH EARLY
EVENING FOR OUR NORTHERN AND WESTERN AREAS...

.CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THIS AFTERNOON
THROUGH EARLY EVENING FOR FIRE WEATHER ZONES 301...303 AND
308 FOR LOW HUMIDITIES AND WINDS.

WYZ301-303-308-150200-
/O.CON.KCYS.FW.W.0018.000000T0000Z-160815T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-
SHIRLEY MOUNTAINS-LARAMIE VALLEY/SHIRLEY BASIN-
229 PM MDT SUN AUG 14 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES...

* AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 303. 
  FIRE WEATHER ZONE 308. 

* WIND...WEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...VERY ISOLATED IN THE AFTERNOON NEAR THE 
  MOUNTAINS.

* HIGHEST THREAT...ACROSS NORTHERN CARBON...WEST-CENTRAL ALBANY 
  AND WESTERN CONVERSE COUNTY.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW 
  HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
530 
WWUS85 KCYS 142151
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT SUN AUG 14 2016

...CRITICAL CONDITIONS THIS AFTERNOON THROUGH EARLY EVENING FOR
OUR NORTHERN AND WESTERN AREAS...

.CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EARLY
EVENING FOR FIRE WEATHER ZONES 301...303...304...306 AND 308 FOR
LOW HUMIDITIES AND WINDS.

WYZ304-306-150200-
/O.EXA.KCYS.FW.W.0018.000000T0000Z-160815T0200Z/
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
351 PM MDT SUN AUG 14 2016

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR 
LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 304 AND
306...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 304. FIRE WEATHER ZONE 306. 

* WIND...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...VERY ISOLATED IN THE AFTERNOON NEAR THE 
  MOUNTAINS.

* HIGHEST THREAT...ACROSS CARBON COUNTY.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW 
  HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ301-303-308-150200-
/O.CON.KCYS.FW.W.0018.000000T0000Z-160815T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-
SHIRLEY MOUNTAINS-LARAMIE VALLEY/SHIRLEY BASIN-
351 PM MDT SUN AUG 14 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES
301...303 AND 308...

* AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 303. 
  FIRE WEATHER ZONE 308. 

* WIND...WEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...VERY ISOLATED IN THE AFTERNOON NEAR THE 
  MOUNTAINS.

* HIGHEST THREAT...ACROSS NORTHERN CARBON...WEST-CENTRAL ALBANY 
  AND WESTERN CONVERSE COUNTY.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW 
  HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

RUBIN
525 
WWUS85 KCYS 150155
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
755 PM MDT SUN AUG 14 2016

...RED FLAG WARNING CANCELLED FOR SOUTHEAST WYOMING...

WYZ301-303-304-306-308-150300-
/O.CAN.KCYS.FW.W.0018.000000T0000Z-160815T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-
SHIRLEY MOUNTAINS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN-
755 PM MDT SUN AUG 14 2016

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 301...303...304...306 AND 308...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE OVER THE NEXT FEW
HOURS AND WINDS WILL DROP OFF. RED FLAG CONDITIONS ARE NO LONGER
EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 13, 11:12 PM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 13, 11:12 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1112 PM MDT SAT AUG 13 2016

.SHORT TERM...(Tonight through Monday night)
Issued at 215 PM MDT Sat Aug 13 2016

Tonight...Visible satellite imagery showing cumulus development
over and near our mountains. Not a lot of moisture for thunderstorm
development, though it appears isolated thunderstorms may form
mainly along and east of the mountains, mainly east of Interstate
25. CAPES are running 1000 to 1500 J/kg with about 20 knots of
shear, so a few strong storms will be possible. With warmer
temperatures today, tonight should likely be a few degrees warmer
in some locations.

Sunday...Even though we will see a low level convergence boundary
across southeast Wyoming in the afternoon, warm temperatures aloft
combined with minimal low and mid level moisture will make it
difficult for even isolated thunderstorms to develop. Primary
concern will be fire weather conditions. Warmer temperatures based
on progged thicknesses and 700 mb temperatures.

Sunday night...Not as cool as Saturday night with a moderating
airmass.

Monday...Warm temperatures aloft, near 14 Celsius, will limit
convective potential. With adequate mid level moisture, we may see
isolated afternoon thunderstorms along and near the Laramie Range
and I-25 corridor, dry elsewhere. Temperatures still near or a
few degrees warmer than Sunday.

Monday night...Slightly warmer than Sunday night with the air mass
continuing to moderate.

.LONG TERM...(Tuesday through Saturday)
Issued at 215 PM MDT Sat Aug 13 2016

Models are in decent agreement with the upper ridge situated over
the Rockies through midweek, providing slightly warmer than normal
temperatures. Diurnal convection will mainly be confined to the
high terrain and nearby foothills/high plains of southeast Wyoming
Tuesday and Wednesday. The ridge breaks down with a developing upper
trough digging south through the north/central Rockies/Plains
Thursday and Friday. This trough will induce a cold frontal
passage late Thursday, with much cooler temperatures by the
weekend. Upslope northeast-east flow and additional moisture may
result in a better coverage of convection.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1112 PM MDT Sat Aug 13 2016

VFR at all terminals through the period with just some high clouds
during the day Sunday.

&&

.FIRE WEATHER...
Issued at 215 PM MDT Sat Aug 13 2016

As we have been advertising, humidities and winds will approach
and likely exceed critical thresholds Sunday afternoon across our
western and northern counties, thus we will be issuing a Fire
Weather Watch for zones 301, 303 and 308, which matches up well
with our Riverton neighbors.

&&

.CYS Watches/Warnings/Advisories...
WY...Fire Weather Watch from Sunday afternoon through Sunday evening
     for WYZ301-303-308.

NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 13, 8:58 PM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
858 PM MDT SAT AUG 13 2016

NEZ002-003-019>021-054-055-095-096-WYZ101>119-150300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
858 PM MDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.